Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Fort Worth, TX

April 21, 2014Bosque County, Hill County, Texas

NWS Fort Worth, TX issued this special weather statement at Apr 21, 2014, 6:21 PM CDT for Bosque County, Hill County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2014, 6:21 PM CDT (23:21 UTC)
Expired
Apr 21, 2014, 6:45 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX

Counties Bosque County, TX, Hill County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS84 KFWD 212321
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT MON APR 21 2014

TXZ143>145-157-159-212345-
HAMILTON TX-HILL TX-MCLENNAN TX-BOSQUE TX-CORYELL TX-
621 PM CDT MON APR 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  BOSQUE COUNTY
  NORTH CENTRAL CORYELL COUNTY
  EAST CENTRAL HAMILTON COUNTY
  HILL COUNTY
  NORTHERN MCLENNAN COUNTY

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF HILLSBORO TO 7 MILES NORTHEAST OF HAMILTON...MOVING SOUTHEAST AT
15 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BLUM...BYNUM...CARL'S
CORNER...CLIFTON...COVINGTON...CRANFILLS GAP...CRAWFORD...
HILLSBORO...HUBBARD...IREDELL...ITASCA...LACY-LAKEVIEW...MERIDIAN...
NORTHCREST...VALLEY MILLS...WEST...WHITNEY...MERIDIAN STATE PARK AND
LAKE WHITNEY STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3179 9821 3185 9789 3202 9800 3221 9763
      3220 9759 3218 9760 3218 9758 3215 9757
      3213 9752 3218 9747 3227 9709 3206 9695
      3206 9689 3182 9672 3171 9693 3164 9689
      3147 9774
TIME...MOT...LOC 2321Z 315DEG 14KT 3187 9729 3174 9800

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:46 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 21, 3:46 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT MON APR 21 2014

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH
TEXAS THROUGH LATE AFTERNOON AS A COLD FRONT MOVES INTO THE
REGION. CONVECTIVE PARAMETERS INDICATED THE CAP HAD ERODED AS OF 3
PM WITH CAPE ON THE ORDER OF 1000 TO 1500 J/KG. THE BREAKS IN THE
CLOUDS ACROSS THE WESTERN COUNTIES DURING THE AFTERNOON HAVE
HELPED TO DESTABILIZE THE ATMOSPHERE. THEREFORE...WE EXPECT SOME
SEVERE STORMS TO DEVELOP THERE INITIALLY. THE PRIMARY HAZARD WILL
BE FROM DAMAGING DOWNBURST WINDS AND HAIL. THE TORNADO POTENTIAL
IS LOW OVERALL SINCE THERE IS NO REAL MECHANISM TO BACK THE
SURFACE WINDS...BUT THERE IS ALWAYS A CHANCE OF INTERSECTING
OUTFLOWS AND A BRIEF TORNADO.

THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT WITH
THE PASSING COLD FRONT. THE FRONT WILL BE RELATIVELY WEAK AND
BRING LITTLE MORE THAN A DOSE OF DRIER AIR TO THE REGION.
OVERNIGHT LOWS TONIGHT WILL COOL INTO THE 50S AND LOWER 60S.

HIGH PRESSURE WILL BUILD OVER TEXAS ON TUESDAY AND BRING CLEAR
SKIES AND LIGHT WINDS. TEMPERATURES WILL STILL MANAGE TO WARM INTO
THE UPPER 70S AND LOWER 80S.

THE UPPER RIDGE AXIS WILL MOVE EAST OF THE REGION WEDNESDAY WHILE
ANOTHER UPPER LEVEL STORM SYSTEM ORGANIZES OVER THE WESTERN CONUS.
SURFACE LEE TROUGHING ACROSS THE CENTRAL HIGH PLAINS WILL RESULT
IN A RAPID RETURN OF LOW LEVEL MOISTURE WEDNESDAY. LARGE SCALE
LIFT WILL BE ON THE INCREASE WEDNESDAY NIGHT THROUGH THURSDAY AS
THE UPPER TROUGH TRANSLATES FROM THE CENTRAL ROCKIES TO THE
CENTRAL PLAINS. THE COMBINATION OF LIFT AND MOISTURE WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION WEDNESDAY NIGHT
THROUGH THURSDAY.

PRECIPITATION CHANCES WILL DECREASE THURSDAY NIGHT WHEN A COLD
FRONT MOVES INTO THE REGION. HOWEVER...THE FRONT WILL MOST LIKELY
STALL ACROSS THE SOUTHERN ZONES THURSDAY NIGHT AND LIFT NORTHWARD
ON FRIDAY IN RESPONSE TO ANOTHER DEVELOPING LOW PRESSURE SYSTEM IN
THE WEST. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THIS
SYSTEM BOTH FRIDAY AFTERNOON AND SATURDAY AFTERNOON.

THE UPPER LEVEL LOW PRESSURE SYSTEM IS PROGGED BY THE GFS TO
DEEPEN NEAR THE FOUR CORERS REGION ON SATURDAY AND BRING A LATE
SEASON SNOW STORM TO THE FRONT RANGE OF THE ROCKIES AND
RAIN/THUNDERSTORMS TO NORTH TEXAS. THE ECMWF SOLUTION IS MUCH
FARTHER NORTH WITH THE UPPER LOW AND KEEPS THE BULK OF THE
PRECIPITATION NORTH OF THE REGION. FOR NOW WE WILL KEEP CHANCE
POPS IN THE FORECAST FOR SUNDAY AND AWAIT SOME MODEL CONSISTENCY.
IF THE GFS SOLUTION DOES VERIFY...NORTH TEXAS COULD SEE SOME
APPRECIABLE RAINFALL SUNDAY THROUGH MONDAY OF NEXT WEEK.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  61  81  60  85  63 /  50   5   5   5  20
WACO, TX              62  81  59  84  63 /  60  10   5   5  20
PARIS, TX             59  76  55  79  61 /  60   5   5   5  20
DENTON, TX            58  81  57  85  63 /  30   5   5   5  30
MCKINNEY, TX          57  78  55  82  62 /  50   5   5   5  20
DALLAS, TX            62  80  62  84  63 /  50   5   5   5  20
TERRELL, TX           60  79  57  82  62 /  60   5   5   5  20
CORSICANA, TX         62  80  60  83  62 /  60  10   5   5  20
TEMPLE, TX            62  82  59  84  63 /  60  10   5   5  20
MINERAL WELLS, TX     57  81  54  85  62 /  20   5   5   5  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/79
Hazardous weather outlook, Apr 21, 3:48 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT MON APR 21 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
348 PM CDT MON APR 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON...THIS EVENING...AND OVERNIGHT.
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS
THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.
HOWEVER...AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY SOUTHEAST
OF A LINE FROM LAMPASAS...TO HILLSBORO...TO TERRELL. THE ACTIVITY
WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT AS A COLD FRONT
SWEEPS THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM CHANCES WILL RETURN AS EARLY AS WEDNESDAY EVENING AND
CONTINUE THROUGH SUNDAY. THE BULK OF THE ACTIVITY WILL BE DURING
THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME SEVERE WEATHER
WILL BE POSSIBLE WITH THE STRONGER ACTIVITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND
EVENING...PRIMARILY SOUTHEAST OF A LINE FROM GOLDTHWAITE...TO GLEN
ROSE...TO MUENSTER.

25

In the hours before

Special weather statement, Apr 21, 5:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT MON APR 21 2014

TXZ106-107-212315-
DELTA TX-HOPKINS TX-
551 PM CDT MON APR 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN DELTA COUNTY
  HOPKINS COUNTY

AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF COMMERCE...MOVING SOUTHEAST
AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMO...COOPER...SULPHUR
SPRINGS...COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH
SULPHUR.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3312 9531 3296 9565 3323 9586 3329 9586
      3343 9562
TIME...MOT...LOC 2251Z 324DEG 22KT 3329 9575
Special weather statement, Apr 21, 5:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT MON APR 21 2014

TXZ156>158-212330-
LAMPASAS TX-BELL TX-CORYELL TX-
556 PM CDT MON APR 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BELL COUNTY
  SOUTHERN CORYELL COUNTY
  SOUTHEASTERN LAMPASAS COUNTY

AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...FORT HOOD...
HARKER HEIGHTS...KILLEEN...LAMPASAS AND NOLANVILLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3091 9784 3103 9792 3103 9835 3121 9826
      3123 9757 3086 9760
TIME...MOT...LOC 2257Z 268DEG 26KT 3105 9819
Special weather statement, Apr 21, 5:59 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON APR 21 2014

TXZ105-212330-
HUNT TX-
559 PM CDT MON APR 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HUNT COUNTY

AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF COMMERCE...MOVING SOUTHEAST AT 35
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL AND COMMERCE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3324 9586 3300 9586 3300 9600 3322 9616
      3334 9599
TIME...MOT...LOC 2259Z 321DEG 30KT 3321 9600
Local storm report, Apr 21, 6:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT MON APR 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             5 N MERIDIAN            31.99N  97.65W
04/21/2014  E1.00 INCH       BOSQUE             TX   PUBLIC

            QUARTER SIZE HAIL 5 MILES NORTH OF MERIDIAN
Local storm report, Apr 21, 6:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT MON APR 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             LAMPASAS                31.07N  98.18W
04/21/2014  E1.00 INCH       LAMPASAS           TX   BROADCAST MEDIA

            QUARTER SIZE HAIL IN LAMPASAS
Special weather statement, Apr 21, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT MON APR 21 2014

TXZ143>145-157-159-212345-
HAMILTON TX-HILL TX-MCLENNAN TX-BOSQUE TX-CORYELL TX-
621 PM CDT MON APR 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  BOSQUE COUNTY
  NORTH CENTRAL CORYELL COUNTY
  EAST CENTRAL HAMILTON COUNTY
  HILL COUNTY
  NORTHERN MCLENNAN COUNTY

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF HILLSBORO TO 7 MILES NORTHEAST OF HAMILTON...MOVING SOUTHEAST AT
15 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BLUM...BYNUM...CARL'S
CORNER...CLIFTON...COVINGTON...CRANFILLS GAP...CRAWFORD...
HILLSBORO...HUBBARD...IREDELL...ITASCA...LACY-LAKEVIEW...MERIDIAN...
NORTHCREST...VALLEY MILLS...WEST...WHITNEY...MERIDIAN STATE PARK AND
LAKE WHITNEY STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3179 9821 3185 9789 3202 9800 3221 9763
      3220 9759 3218 9760 3218 9758 3215 9757
      3213 9752 3218 9747 3227 9709 3206 9695
      3206 9689 3182 9672 3171 9693 3164 9689
      3147 9774
TIME...MOT...LOC 2321Z 315DEG 14KT 3187 9729 3174 9800

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:16 PM CDTSpecial Weather StatementFWDDenton29 min
Apr 21, 4:02 PM CDTSpecial Weather StatementFWDDallas28 min
Apr 21, 4:04 PM CDTSpecial Weather StatementFWDCoryell26 min
Apr 21, 4:07 PM CDTSpecial Weather StatementFWDLamar38 min
Apr 21, 4:18 PM CDTSpecial Weather StatementFWDLampasas27 min
Apr 21, 4:21 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas54 min
Apr 21, 4:22 PM CDTSpecial Weather StatementFWDEllis23 min
Apr 21, 4:30 PM CDTSpecial Weather StatementFWDMcLennan30 min
Apr 21, 4:42 PM CDTSpecial Weather StatementFWDEllis33 min
Apr 21, 4:45 PM CDTSpecial Weather StatementFWDCoryell30 min
Apr 21, 4:48 PM CDTSevere Thunderstorm WarningFWDCoryell57 min
Apr 21, 4:52 PM CDTSpecial Weather StatementFWDHill23 min
Apr 21, 5:05 PM CDTSevere Thunderstorm WarningFWDEllis55 min
Apr 21, 5:18 PM CDTSevere Thunderstorm WarningFWDBosque57 min
Apr 21, 5:37 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar53 min
Apr 21, 5:38 PM CDTSpecial Weather StatementFWDLampasas37 min
Apr 21, 5:51 PM CDTSpecial Weather StatementFWDDelta, Hopkins24 min
Apr 21, 5:56 PM CDTSpecial Weather StatementFWDLampasas34 min
Apr 21, 5:56 PM CDTSevere Thunderstorm WarningFWDEllis, Navarro64 min
Apr 21, 5:59 PM CDTSpecial Weather StatementFWDHunt31 min
Apr 21, 6:02 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Rains58 min
Apr 21, 6:04 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas56 min
Apr 21, 6:37 PM CDTSpecial Weather StatementFWDEllis38 min
Apr 21, 6:37 PM CDTSevere Thunderstorm WarningFWDBosque, McLennan53 min
Apr 21, 6:39 PM CDTSevere Thunderstorm WarningFWDEllis51 min
Apr 21, 6:51 PM CDTSevere Thunderstorm WarningFWDCoryell54 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.